Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Cleveland, OH

July 26, 2005Huron County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2005, 6:33 PM EDT for Huron County, Ohio. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2005, 6:33 PM EDT (22:33 UTC)
Expired
Jul 26, 2005, 7:30 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Huron County, OH

The radar

The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:45 PM EDTTSTM WND DMG5 N New London, OHA FEW LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 3:30 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 262233
SVRCLE
OHC077-262330-
/O.NEW.KCLE.SV.W.0192.050726T2233Z-050726T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
633 PM EDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN NORTH CENTRAL OHIO

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 14
  MILES SOUTHWEST OF WAKEMAN...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORWALK
  NORTH FAIRFIELD
  FITCHVILLE
  NEW LONDON

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4121 8270 4126 8250 4128 8246 4128 8235
      4128 8235 4124 8235 4123 8234 4109 8233
      4104 8266 4119 8273

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:44 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 26, 2:44 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
244 PM EDT TUE JUL 26 2005

.SHORT TERM (TGNT THRU THU NGT)...
WL TRY TO KEEP THIS SHORT TDA AS WX BEGINNING TO GET ACTIVE.  7H
TEMPS ARND 10 DEG CURRENTLY AND THIS HAS EFFECTIVELY CAPPED MOST OF
FA SO FAR TDA.  APPRS THIS WARM DOME ALOFT IS SLOWLY ERODING AROUND
EDGES AND NOW HAVE CONVECTION FIRING ON ALL SIDES.  INCR IN COVERAGE
WL BE THE TREND THE NXT FEW HOURS AS ACTIVITY SHOULD CONT TO EXPAND.
EVENTUALLY THINK THE LINE OF STG TO SVR STORMS CURRENTLY JUST NW OF
KTOL WL MOV E ACRS AREA.  WL GO WITH HIGH POPS AS RESULT.  CDFNT
RESPONSIBLE FOR BRUNT OF THIS ACTIVITY WL MOV SE ACRS NRN OH/NW PA
BY 12Z WED.  GFS AND NAM IN FAIRLY GOOD AGREEMENT TDA AND CONFIDENCE
FAIRLY HIGH THIS FCST PD.  VERY STG CAA EXPECTED ON WED AS 8H TEMPS
FALL TO ARND 10 DEG BY 00Z THU.  LOT/S OF SC UPSTREAM TDA AND WL
LIKELY SEE M/CLDY SKIES MOST OF DAY ON WED.  LAKE TO 8H TEMP DIFF WL
BE ARND 12 DEG BY MIDDAY AND AS MUCH AS 15 DEG BY END OF DAY SO
INSTABILITY SHRA A GOOD BET AS WELL THUS MOST AREAS WL SEE LIKELY
POPS TMRW.   DRIER AIR EVENTUALLY WL SETTLE OVER AREA WED NGT AS
HIGH PRES MOVES TO JUST N OF LERI.  SKIES SHOULD BCM AT LEAST P/C
AND TEMPS WL ACTUALLY BE BLO NORMAL FOR THE FIRST TIME A LONG
WHILE.  A MIX OF CLOUDS AND SUN THU WL JUST WORD FOR P/C MOST AREAS.

TEMPS UPSTREAM THIS AFT VERY COOL AND FELL AVN MOS NUMBERS ARE A
LITTLE WARM FOR WED.  CONCERN IS THAT FRONT MAY NOT BE QUITE OUT OF
THE AREA BY 12Z AND LOCATIONS LIKE KCAK AND KYNG COULD ACTUALLY SEE
12Z HIGHS THEN TEMPS FALLING SLIGHTLY DURING THE DAY.  TEMP GUID
OTHR PDS IN GD AGREEMENT AND WL BE FOLLOWED TDA.

&&

.LONG TERM (FRI-MON)...
FINALLY GOING TO SEE A PATTERN CHANGE AS UPPER RIDGE FINALLY BREAKS
DOWN DURING THE SECOND HALF OF THE WEEK.  UPPER PATTERN WL HAVE MORE
OF A SEASONABLE ZONAL LOOK BY THE BEGINNING OF THE WEEKEND.  MID
RANGE MODELS IN GOOD AGREEMENT TDA AND ALSO HAVE GOOD RUN TO RUN
CONSISTENCY.  WL BE A WEAK FRONTAL BNDRY DROPPING SE ACRS LERI ERLY
FRI BUT MOIST SOMEWHAT LACKING.  WL KEEP A SLGT CHC IN GRIDS FOR
SOME OF THE AREA BUT REALLY THINK IT WL RMN DRY THRU THE WEEKEND.
NXT GOOD THREAT FOR RAIN WL NOT COME TIL NEXT TUE WHEN ANOTHER
FRONTAL SYSTEM MOVE ACRS RGN.

&&

.AVIATION (18Z-18Z)...
CDFNT FM NRN LWR MI...SW THRU NRN IL WL CONT SE THRU THE CWA THIS
EVG.  CONVECTION HAS ALREADY DVLPD AHEAD OF THE BNDRY.  CRNT
MOVEMENT OF THE LINE IS TO THE EAST AT 30 KTS WHICH TIMES TSTMS INTO
KTOL ARND 1930Z AND KCLE AFTER 21Z.  WL ATTEMPT TO TIME THE LINE
INTO TERMINALS.  BHND THE CDFNT CIGS DROP INTO MVFR CAT.  GUIDANCE
ALSO TAKES TO MVFR/IFR OVRNIGHT AND INTO THE ERY MORNING.  WL TAKE
TERMINALS INTO MVFR CIG /VIS CAT OVRNGT BHND CDFNT.  XPC MVFR CIGS
TO BGN TO BREAK UP AROUND 18Z WED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HEAT ADVISORY TODAY ALL BUT YTOWN/WARREN AREA.
.PA...HEAT ADVISORY TODAY ERIE LAKESHORE.

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...TK
Hazardous weather outlook, Jul 26, 6:00 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT TUE JUL 26 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270959-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
600 AM EDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE
BEST CHANCE FOR SEVERE WEATHER IS FROM MID AFTERNOON ACROSS NORTHWEST
OHIO INTO THIS EVENING ACROSS NORTHEAST OHIO AND EARLY TONIGHT OVER
NORTHWEST PENNSYLVANIA. AS THE FRONT SLOWS DOWN TONIGHT THERE IS A
CHANCE FOR HEAVY RAIN.

A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF NORTHERN OHIO...EXCEPT
THE YOUNGSTOWN AND WARREN AREA. THE LAKESHORE AREA OF  NORTHWEST
PENNSYLVANIA IS ALSO INCLUDED IN THE HEAT ADVISORY. AIR TEMPERATURES
WILL REACH THE LOWER AND MID 90S AND WHEN THE HUMIDITY IS FACTORED IN
THE HEAT INDEX WILL REACH 105 DEGREES.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO TONIGHT.

In the hours before

Local storm report, Jul 26, 5:15 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     TOLEDO                  41.66N 83.58W
07/26/2005                   LUCAS              OH   LAW ENFORCEMENT

            5 OR 6 LARGE TREES DOWN COUNTY WIDE

0337 PM     TSTM WND DMG     HOLLAND                 41.62N 83.71W
07/26/2005                   LUCAS              OH   TRAINED SPOTTER

            BROKEN FLAG POLE

0400 PM     TSTM WND DMG     7 E TOLEDO              41.66N 83.45W
07/26/2005                   LUCAS              OH   TRAINED SPOTTER

            BOAT CAPSIZED AT CRANE CREEK STATE PARK...RESCUE
            SUCCESSFUL

0403 PM     HAIL             2 N MENTOR              41.72N 81.33W
07/26/2005  0.75 INCH        LAKE               OH   TRAINED SPOTTER

            PENNY HAIL AND ESTIMATED 50 MPH WINDS

0425 PM     TSTM WND DMG     ASHTABULA               41.88N 80.80W
07/26/2005                   ASHTABULA          OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE

0426 PM     TSTM WND DMG     AVON LAKE               41.49N 82.02W
07/26/2005                   LORAIN             OH   LAW ENFORCEMENT

            LARGE TREE DOWN ON LAKE ROAD

0435 PM     TSTM WND DMG     PUT-IN-BAY              41.65N 82.82W
07/26/2005                   OTTAWA             OH   TRAINED SPOTTER

            POWER LINES DOWN

0439 PM     TSTM WND GST     10 S AKRON              40.94N 81.52W
07/26/2005  61 MPH           SUMMIT             OH   ASOS

            MEASURED AT AKRON CANTON AIRPORT

0455 PM     TSTM WND GST     CLEVELAND               41.48N 81.68W
07/26/2005  68 MPH           CUYAHOGA           OH   ASOS

            MEASURED AT BURKE LAKEFRONT AIRPORT

&&

LEINS
Local storm report, Jul 26, 5:27 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
527 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ERIE                    42.13N 80.09W
07/26/2005                   ERIE               PA   EMERGENCY MNGR

            TREES DOWN INTO HOUSES. DOCK COLLAPSE AT PERRYS
            LANDING...BOATS LOOSE.

&&

LEINS
Local storm report, Jul 26, 6:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
609 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG CLEVELAND               41.48N 81.68W
07/26/2005                   CUYAHOGA           OH   TRAINED SPOTTER

            6 INCH DIAMETER TREE SNAPPED NEAR 55TH AND ST. CLAIR

&&

LEINS
Local storm report, Jul 26, 6:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND GST     CLEVELAND               41.48N 81.68W
07/26/2005  75 MPH           CUYAHOGA           OH   ASOS

            MEASURED AT BURKE LAKEFRONT AIRPORT

0520 PM     TSTM WND DMG     UNION CITY              41.90N 79.84W
07/26/2005                   ERIE               PA   AMATEUR RADIO

            10 INCH AND 15 INCH TREE LIMBS DOWN

&&

LEINS
Local storm report, Jul 26, 6:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
621 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     KELLEYS ISLAND          41.60N 82.71W
07/26/2005                   ERIE               OH   LAW ENFORCEMENT

            2 LARGE TREES DOWN

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:53 PM EDTSpecial Marine WarningCLE2 hr
Jul 26, 3:20 PM EDTSevere Thunderstorm WarningCLELucas56 min
Jul 26, 4:01 PM EDTSevere Thunderstorm WarningCLELake35 min
Jul 26, 4:07 PM EDTSevere Thunderstorm WarningCLEWayne23 min
Jul 26, 4:11 PM EDTSevere Thunderstorm WarningCLEHolmes35 min
Jul 26, 4:18 PM EDTSevere Thunderstorm WarningCLEAshtabula58 min
Jul 26, 4:19 PM EDTSevere Thunderstorm WarningCLEGeauga58 min
Jul 26, 4:21 PM EDTSevere Thunderstorm WarningCLEStark56 min
Jul 26, 4:25 PM EDTSevere Thunderstorm WarningCLELorain28 min
Jul 26, 4:29 PM EDTSevere Thunderstorm WarningCLEOttawa31 min
Jul 26, 4:30 PM EDTSevere Thunderstorm WarningCLESummit32 min
Jul 26, 4:32 PM EDTSevere Thunderstorm WarningCLEErie28 min
Jul 26, 4:43 PM EDTSevere Thunderstorm WarningCLECuyahoga47 min
Jul 26, 4:45 PM EDTSevere Thunderstorm WarningCLEPortage33 min
Jul 26, 4:58 PM EDTSpecial Marine WarningCLE2 hr
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningCLELorain59 min
Jul 26, 5:11 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake49 min
Jul 26, 5:15 PM EDTSevere Thunderstorm WarningCLEErie51 min
Jul 26, 5:25 PM EDTSevere Thunderstorm WarningCLECuyahoga68 min
Jul 26, 5:45 PM EDTSevere Thunderstorm WarningCLESeneca, Wyandot45 min
Jul 26, 5:54 PM EDTSevere Thunderstorm WarningCLEGeauga62 min
Jul 26, 5:57 PM EDTSevere Thunderstorm WarningCLEHancock34 min
Jul 26, 6:06 PM EDTSevere Thunderstorm WarningCLEHuron26 min
Jul 26, 6:06 PM EDTSevere Thunderstorm WarningCLELorain39 min
Jul 26, 6:10 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull65 min
Jul 26, 6:24 PM EDTFlash Flood WarningCLECuyahoga96 min
Jul 26, 6:27 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot63 min
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningCLESummit38 min
Jul 26, 6:50 PM EDTSevere Thunderstorm WarningCLELorain55 min
Jul 26, 6:58 PM EDTSevere Thunderstorm WarningCLEKnox47 min
Jul 26, 7:15 PM EDTSevere Thunderstorm WarningCLECuyahoga47 min
Jul 26, 7:20 PM EDTSevere Thunderstorm WarningCLEMahoning46 min
Jul 26, 7:32 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne44 min
Jul 26, 7:33 PM EDTSevere Thunderstorm WarningCLEMedina44 min
Jul 26, 7:39 PM EDTSevere Thunderstorm WarningCLESummit52 min
Jul 26, 7:48 PM EDTSevere Thunderstorm WarningCLEKnox32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.